Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 114, NWS St. Louis, MO

May 12, 2014Adams County, Brown County, Pike County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 12, 2014, 7:38 PM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2014, 7:38 PM CDT (00:38 UTC)
Expired
May 12, 2014, 8:30 PM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, IL, Brown County, IL, Pike County, IL

The radar

The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 1:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2182 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WUUS53 KLSX 130038
SVRLSX
ILC001-009-149-130130-
/O.NEW.KLSX.SV.W.0114.140513T0038Z-140513T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT MON MAY 12 2014

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
  BROWN COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 830 PM CDT

* AT 736 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CLAYTON TO BEVERLY TO 6 MILES NORTHWEST OF ATLAS...
  AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PITTSFIELD...CLAYTON...BUCKHORN...MOUNT STERLING...GRIGGSVILLE...
  KELLERVILLE...FISHHOOK...BAYLIS...MOUND STATION...NEW SALEM...
  PERRY...VERSAILLES...CHAMBERSBURG...DETROIT...RIPLEY...VALLEY
  CITY...COOPERTOWN...FLORENCE AND LA GRANGE.

THIS WARNING INCLUDES SILOAM SPRINGS STATE PARK.

THIS WARNING ALSO INCLUDES...
INTERSTATE 72 FROM EXIT 20 TO EXIT 35.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4011 9070 4008 9070 4008 9067 4005 9067
      4003 9065 4003 9060 3999 9060 3999 9052
      3997 9050 3992 9053 3988 9058 3983 9056
      3972 9064 3961 9060 3956 9112 3981 9106
      4007 9116 4011 9090
TIME...MOT...LOC 0038Z 256DEG 34KT 4001 9098 3984 9092
          3961 9099

HAIL...<.75IN
WIND...60MPH

$$

PHILLIPSON
2 follow-up statements
981 
WWUS53 KLSX 130052
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
752 PM CDT MON MAY 12 2014

ILC001-009-149-130130-
/O.CON.KLSX.SV.W.0114.000000T0000Z-140513T0130Z/
PIKE IL-ADAMS IL-BROWN IL-
752 PM CDT MON MAY 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROWN...
SOUTHEASTERN ADAMS AND NORTHEASTERN PIKE COUNTIES IN WEST CENTRAL
ILLINOIS UNTIL 830 PM CDT...

AT 748 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF CLAYTON TO 5 MILES SOUTH OF BUCKHORN
TO PITTSFIELD...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS REPORTED TREE LIMBS DOWN AND 
ESTIMATED 60 MPH WIND GUSTS IN BARRY ILLINOIS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...MOUNT STERLING...GRIGGSVILLE...PERRY...VERSAILLES...
CHAMBERSBURG...DETROIT...RIPLEY...VALLEY CITY...COOPERTOWN...FLORENCE
AND LA GRANGE.

THIS WARNING INCLUDES SILOAM SPRINGS STATE PARK.

THIS WARNING ALSO INCLUDES...
INTERSTATE 72 FROM EXIT 31 TO EXIT 35.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4011 9070 4008 9070 4008 9067 4005 9067
      4003 9065 4003 9060 3999 9060 3999 9052
      3997 9050 3992 9053 3988 9058 3983 9056
      3972 9064 3961 9060 3957 9099 3984 9094
      4010 9099 4011 9090
TIME...MOT...LOC 0050Z 256DEG 34KT 4004 9084 3987 9078
          3964 9085

HAIL...<.75IN
WIND...60MPH

$$

PHILLIPSON
831 
WWUS53 KLSX 130116
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CDT MON MAY 12 2014

ILC001-009-149-130126-
/O.CAN.KLSX.SV.W.0114.000000T0000Z-140513T0130Z/
PIKE IL-ADAMS IL-BROWN IL-
816 PM CDT MON MAY 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR BROWN...SOUTHEASTERN ADAMS AND
NORTHEASTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

LAT...LON 4011 9070 4008 9070 4008 9067 4005 9067
      4003 9065 4003 9060 3999 9060 3999 9052
      3997 9050 3992 9053 3988 9058 3983 9056
      3972 9064 3961 9060 3957 9099 3984 9094
      4010 9099 4011 9090
TIME...MOT...LOC 0116Z 256DEG 34KT 4010 9053 3993 9047
          3970 9054

$$

PHILLIPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:53 PM CDT, 45 minutes earlier.

Area forecast discussion, May 12, 6:53 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT Mon May 12 2014

.SHORT TERM: (Through Late Tonight)
Issued at 337 PM CDT Mon May 12 2014

Convective trends are the primary forecast concern for late this
afternoon and tonight. A strong cold front was located upstream and
was moving slowly eastward at 19z. Convection has developed along
and behind the surface front. Additional scattered storms have
developed ahead of the front within an unstable air mass. Although
the models are quick to bring the cold front through the entire CWA
tonight, such a forecast does not fit well with two other items: 1)
the expected motion of a strong vort max which moves
north-northeastward tonight from NE into MN, and 2) the presence of
an upper trough well upstream near the Four Corners region. These
items suggest that the forcing may not be strong enough across this
part of the country to drive the front across the LSX CWA as rapidly
as shown in the models. A similar model trend (models too quick with
surface fropa when a strong vort max moved nearly parallel to the
surface front) was noted during a different event within the last
few weeks. For this reason, a slower fropa solution is preferred for
tonight. On the other hand, outflow from linear convection may very
well drive an effective boundary through the CWA tonight, and the
difference between the true synoptic cold front and the effective
boundary may be academic.

Kanofsky

.LONG TERM:  (Tuesday through Next Monday)
Issued at 337 PM CDT Mon May 12 2014

Some very chilly and occasioanlly damp May weather is in the
offing heading into midweek as longwave trof becomes established
over the central CONUS.

As mentioned in the short term AFD upper features are lagging
model derived frontal boundary by a considerable distance and
chances are that surface pressure trof is more likely an outflow
induced feature rather than the actual front. Although this will
end up being the effective boundary for temperature purposes (ie,
leading edge of the surface cool air will be pushing into far
southeast sections of the CWA by 12z) think precip threat will
linger for some distance behind this boundary as several
shortwaves eject out of the base of the approaching upper level
trof. So, will continue with current forecast trends and 12z
model consensus which holds onto precip in the cold air longer
than the NAM solutions of the past few days (interestingly, just
took a quick glance at the 18z NAM, and it has now locked onto
slower/more northward solution for tomorrow's QPF). Temperatures
will be some 20 degrees cooler than today, with highs in the 60s.

Tuesday's rain threat will likely wind down over southeast
sections of the CWA on Tuesday evening, but as trof and main
impulse in its base works into the mid-Mississippi Valley on
Wednesday another wave of rain should overspread most of the CWA.
This winter-looking synoptic system should mean a wet and dank
day over the FA, with daytime temperatures likely struggling to
get out of the 50s due to the combination of unseasonably cool air
and persistent rain.

This rainfall should wind down from west to east on Wednesday
night, but there will be several additional chances for showers in
the Thursday-Friday time frame as additional shortwave energy
sweeps through the base of the longwave trof parked over the
Mississippi Valley.  Temperatures will remain some 10-15 degrees
below average through the end of the work week.

Medium range guidance does indicate a return of more typical May
temperatures by early next week as upper trof pushes into the
eastern CONUS and flow over our region takes on a much more
western component. Don't see any major precipitation threat
during this time, but some low rain chances will linger with weak
shortwaves pushing across the region in the increasingly zonal
flow.

Truett

&&

.AVIATION:  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 641 PM CDT Mon May 12 2014

Not much change in timing of main line of TSRA with the 00z TAFs.
Still expect a brief period of gusty winds and a heavy downpour
with main line. Some sct TSRA will be possible just ahead of the
line. Behind the line, broad area of SHRA with embedded TS is
expected for a few hours before ending overnight. Some question
remains regarding timing of the end of precip tonight as the trof
still remains well W of the region. Will continue to monitor
trends this evening and update as needed. MVFR cigs are expected
overnight with moist boundary layer. These cigs shud lift mid to
late Tues morning with nwly winds expected thru the end of the
period.

Tilly

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 12, 4:40 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
440 PM CDT MON MAY 12 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
440 PM CDT MON MAY 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT AS A COLD FRONT MOVES ACROSS THE
REGION. A FEW OF THE STORMS COULD BE SEVERE...CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF
EASTERN MISSOURI AND SOUTHWEST ILLINOIS ON TUESDAY
MORNING...HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

TRUETT

In the hours before

Special weather statement, May 12, 6:43 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
643 PM CDT MON MAY 12 2014

MOZ049>051-059-130015-
CALLAWAY MO-GASCONADE MO-MONTGOMERY MO-OSAGE MO-
643 PM CDT MON MAY 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...MONTGOMERY...GASCONADE
AND EASTERN CALLAWAY COUNTIES UNTIL 715 PM CDT...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AUXVASSE TO 5 MILES
SOUTH OF FULTON TO 7 MILES NORTHEAST OF TAOS TO 6 MILES SOUTHWEST OF
WESTPHALIA...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LINN...
  WELLSVILLE...
  MONTGOMERY CITY...
  WESTPHALIA...
  FREEBURG...
  CHAMOIS...
  RICH FOUNTAIN...
  SHAMROCK...
  WILLIAMSBURG...
  MINEOLA...

THIS STORM WILL ALSO IMPACT CLARKS HILL/NORTON HISTORIC SITE AND
GRAHAM CAVE STATE PARK.

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 148 TO EXIT 175.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRITT
Local storm report, May 12, 6:51 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             4 N AUXVASSE            39.07N  91.89W
05/12/2014  E0.25 INCH       AUDRAIN            MO   TRAINED SPOTTER

&&

DYE
Local storm report, May 12, 7:01 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     1 S QUINCY              39.92N  91.39W
05/12/2014  E50 MPH          ADAMS              IL   TRAINED SPOTTER

&&

TRUETT
Local storm report, May 12, 7:12 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HEAVY RAIN       3 S SHELBINA            39.65N  92.04W
05/12/2014  M2.60 INCH       MONROE             MO   TRAINED SPOTTER

            2.6 INCHES OF RAIN IN 90 MINUTES. WATER OVER RURAL
            GRAVEL ROADS.

&&

TRUETT
Special weather statement, May 12, 7:13 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
713 PM CDT MON MAY 12 2014

MOZ051-052-060-130045-
LINCOLN MO-MONTGOMERY MO-WARREN MO-
713 PM CDT MON MAY 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WARREN...MONTGOMERY AND
WESTERN LINCOLN COUNTIES UNTIL 745 PM CDT...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARTINSBURG TO
MINEOLA TO 6 MILES EAST OF CHAMOIS...AND MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WELLSVILLE...
  MONTGOMERY CITY...
  MINEOLA...
  BIG SPRING...
  NEW FLORENCE...
  BUELL...
  BELLFLOWER...
  JONESBURG...
  HAWK POINT...

THIS STORM WILL ALSO IMPACT GRAHAM CAVE STATE PARK.

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 170 TO EXIT 188.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRITT
Special weather statement, May 12, 7:21 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
721 PM CDT MON MAY 12 2014

ILZ095>097-MOZ036-042-130100-
ADAMS IL-AUDRAIN MO-BROWN IL-PIKE MO-PIKE IL-
721 PM CDT MON MAY 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR BROWN...EASTERN ADAMS AND PIKE
COUNTIES IN WEST CENTRAL ILLINOIS...AND EASTERN AUDRAIN COUNTY IN
CENTRAL MISSOURI...AND PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 800 PM
CDT...

AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AUGUSTA TO BARRY TO
VANDALIA...AND MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BOWLING GREEN...
  LOUISIANA...
  PITTSFIELD...
  CURRYVILLE...
  CLAYTON...
  BARRY...
  BEVERLY...
  BUCKHORN...
  PIKE...
  MOUNT STERLING...

THIS STORM WILL ALSO IMPACT SILOAM SPRINGS STATE PARK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

PHILLIPSON

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 9:48 PM CDTRiver Flood WarningLSXPike15 days
May 12, 9:48 PM CDTRiver Flood WarningLSXJersey16 days
May 13, 12:04 PM CDTRiver Flood WarningLSXAdams8 days
May 13, 12:04 PM CDTRiver Flood WarningLSXAdams5 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.